Texas, 2004

Hail in Texas, June 7, 2004

June 7, 2004 · NWS OUN · 5 events in 1 county or zone

5 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 6, 9:14 PM CST, 4 hours 39 minutes earlier.

Area forecast discussion, Jun 6, 9:14 PM CST, 4 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1015 PM CDT SUN JUN  6 2004

LATEST RUC AND ETA MODELS ARE CONSISTANT WITH TRYING TO DRIFT THE
MCV NORTHEAST INTO SOUTH CENTRAL OKLAHOMA OVERNIGHT. WITH THE
STEERING FLOW AROUND THIS SYSTEM BEING WEAK... CONFIDENCE IN THIS
SOLUTION IS NOT OVERLY HIGH... BUT SUFFICIENT TO INCREASE POPS
SOMEWHAT BACK NORTH TOWARDS CENTRAL OKLAHOMA. ALTHOUGH THE RICH LOW
LEVEL FLOW IS LIKELY DISRUPTED BY THE NORTH TEXAS COMPLEX... WHICH
CONTINUES TO PUSH SOUTHEAST... BELIEVE SUFFICIENT MOISTURE STILL
AVAILABLE TO SUPPORT AT LEAST SOME MID LEVEL SHWRS/TSTMS FARTHER
NORTH IF THE UPPER SYSTEM DOES INDEED DRIFT NORTHEAST.

&&

32

910 PM CDT SUN JUN  6 2004

MCV LOCATED SOUTHEAST OF WICHITA FALLS WAS CONTINUING TO SUPPORT A
LARGE AREA OF CONVECTION OVER NORTH CENTRAL TEXAS INTO SOUTH CENTRAL
OKLAHOMA THIS EVENING. WITH ONLY VERY SLOW MOVEMENT OF THE MCV
EXPECTED OVERNIGHT... WILL LIKELY SEE SHWRS/TSTMS PERSIST ACROSS THE
RED RIVER VALLEY OF SOUTH CENTRAL OKLAHOMA FOR SEVERAL MORE HOURS.
EVENING RAOB DATA INDICATES GOOD MOISTURE MOVING INTO THIS SYSTEM
WITH FWD INDICATING A 16C DEWPOINT AND SOUTH WINDS AT 30 KT AT 850
MB. OCCASIONAL HEAVY RAIN WILL BE POSSIBLE IN OUR CWA... BUT BELIEVE
MAIN FLOOD PROBLEMS WILL REMAIN SOUTH OF THE RED RIVER. MESONET
SHOWING GENERALLY ONE-HALF INCH OR RAIN OR LESS ACROSS SOUTHERN
OKLAHOMA SO FAR. MEANWHILE... RADAR TRENDS INDICATE THE HEAVIEST
BAND OF CONVECTION WAS SPREADING SOUTHEAST TOWARDS THE DFW AREA...
WHICH MAY TEND TO REDUCE THE RICHER MOISTURE FLOW INTO SOUTHERN
OKLAHOMA. TREND FOR MOST OF THE EVENING HAS BEEN FOR CONVECTION TO
WEAKEN AS IT SPREAD NORTH ACROSS THE RED RIVER...AND EXPECT THIS
PATTERN TO CONTINUE. WILL UPDATE THE FORECAST TO CONFINE HIGHEST
POPS OVERNIGHT TO THE RED RIVER VALLEY AREA OF SOUTH CENTRAL
OKLAHOMA. WILL ALSO LOWER OVERNIGHT LOWS IN AREAS WITH PCPN.

&&

32

238 PM CDT SUN JUN  6 2004

.DISCUSSION...

WITH CURRENT DEVELOPMENT AROUND VORT MAX...HAVE ADJUSTED 1ST/2ND
PERIOD POPS A BIT. UPDATED NUMBERS BELOW.

MAIN CHANGE TO SHORT TERM PERIODS IS TO CONTINUE POPS OVER MAINLY
SOUTH CENTRAL AND SOUTHEAST OKLAHOMA ZONES...WHERE WELL DEFINED VORT
CENTER WILL BE SLOW TO GO AWAY. THIS WEAKNESS IN WEAK RIDGE WILL
ESSENTIALLY PROVIDE AN UNCAPPED...MOIST/UNSTABLE...ATMOSPHERE
ESPECIALLY ON EASTERN PERIPHERY. ALTHOUGH LOW LEVEL FORCING
MECHANISMS WILL BE HARD TO COME BY...DIURNALLY DRIVEN
ISOLATED-SCATTERED CONVECTION LIKELY. FOR NOW...POPS WILL BE
CONFINED TO EXTREME SOUTHEAST ZONES...BUT AS MODELS TRY TO RESOLVE
THIS FEATURE...THESE POPS MAY NEED TO BE EXPANDED INTO CENTRAL OK
AND WRN NTX COUNTIES IN FUTURE ISSUANCES. ELSEWHERE...VERY WARM
TEMPERATURES AND DRY CONDITIONS EXPECTED.

PREVIOUSLY MENTIONED DIURNAL TYPE ACTIVITY IS EXPECTED TO LOOSE GRIP
ON AREA BY THURSDAY. AT THE SAME TIME...DRY LINE WILL BEGIN
TO TAKE SHAPE AND PERHAPS AFFECT MAINLY WESTERN ZONES BY LATE WEEK.
ACTIVE WEEKEND AND EARLY NEXT WEEK STILL POSSIBLE BASED ON
LRGFS...BUT CONFIDENCE NOT REAL HIGH...AS FAIRLY LARGE DISCREPANCIES
ARE SEEN OVER EASTERN PACIFIC AMONG MEDIUM RANGE MODELS...WHICH
WILL HAVE IMPACT ON EVOLUTION/EXTENT OF CYCLOGENESIS AND CENTRAL
PLAINS FRONTAL BOUNDARY.

FIRST PERIOD POPS WILL BE TWEAKED AT LAST MINUTE WITH ACTIVITY
DEVELOPING NEAR MENTIONED VORT CENTER OVER NORTHERN TEXAS.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  69  89  70  89 /  20  10  10   0
HOBART OK         69  94  70  91 /  20   0   0   0
WICHITA FALLS TX  71  92  71  90 /  20   0   0   0
GAGE OK           67  95  70  93 /   0   0   0   0
PONCA CITY OK     70  90  70  90 /  20  10  10   0
DURANT OK         71  89  70  89 /  60  30  30  20

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.

&&

11

EFFECTIVE 7 AM TUESDAY JUNE 8 2004...THE AWIPS PRODUCT IDENTIFIER
FOR THIS PRODUCT WILL CHANGE FROM AFDOKC TO AFDOUN.  THE WMO HEADER
WILL REMAIN UNCHANGED.  PLEASE ENSURE THAT ANY NEEDED CHANGES ARE
COMPLETED BY JUNE 8 2004.
Hazardous weather outlook, Jun 6, 11:00 AM CST, 14 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CDT SUN JUN 6 2004

OKZ004>048-050>052-TXZ083>090-071200-

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
ISOLATED THUNDERSTORMS MAY REDEVELOP THIS AFTERNOON AND EVENING OVER
PARTS OF WESTERN NORTH TEXAS AND SOUTHERN OKLAHOMA. A FEW STORMS MAY
BRIEFLY REACH SEVERE LEVELS.

DISCUSSION...
RESIDUAL BOUNDARIES FROM OVERNIGHT THUNDERSTORMS AND A SMALL SCALE
CIRCULATION CENTER LEFT BY A STORM COMPLEX OVER NORTHWEST TEXAS ARE
EXPECTED TO PROVIDE THE FOCUS FOR ADDITIONAL ISOLATED THUNDERTORMS
OVER PARTS OF WESTERN NORTH TEXAS AND SOUTHERN OKLAHOMA THIS
AFTERNOON AND EARLY EVENING.  THINNING CLOUDS WILL RESULT IN THE
DEVELOPMENT OF MODERATE INSTABILITY... BUT DEEP LAYER SHEAR WILL
REMAIN RELATIVELY WEAK.  ANY STORMS THAT DEVELOP MAY BRIEFLY REACH
SEVERE LEVELS WITH A THREAT OF QUARTER SIZE HAIL AND 60 MPH WINDS.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT MONDAY JUN 7.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...60 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...20 PERCENT.

OTHER HAZARDOUS WEATHER...
NONE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

THUNDERSTORM OUTLOOK...
SLIGHT CHANCES FOR THUNDERSTORMS WILL RETURN TO THE FORECAST
THURSDAY NIGHT AND CONTINUE THROUGH SATURDAY AS ANOTHER STORM SYSTEM
PUSHES THE DRYLINE TOWARD WESTERN OKLAHOMA AT THE END OF NEXT WEEK.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
MONDAY MORNING JUNE 7.

 MILLER

EFFECTIVE 7 AM TUESDAY JUNE 8 2004...THE AWIPS PRODUCT IDENTIFIER
FOR THIS PRODUCT WILL CHANGE FROM HWOOKC TO HWOOUN.  THE WMO HEADER
WILL REMAIN UNCHANGED.  PLEASE ENSURE THAT ANY NEEDED CHANGES ARE
COMPLETED BY JUNE 8 2004.

In the hours before

Special weather statement, Jun 6, 10:08 PM CST, 3 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1108 PM CDT SUN JUN 6 2004

TXZ089-090-070430-
ARCHER TX-CLAY TX-
1108 PM CDT SUN JUN 6 2004

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR SOUTHERN ARCHER AND
SOUTHERN CLAY COUNTIES.

A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 6 MILES SOUTHWEST OF
JOY TO 16 MILES WEST OF JOY AT 1108 PM CDT...MOVING EAST AT 15 MPH.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

PEOPLE IN ARCHER AND CLAY COUNTIES SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.

30
Special weather statement, Jun 6, 11:07 PM CST, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1207 AM CDT MON JUN 7 2004

TXZ089-090-070530-
ARCHER TX-CLAY TX-
1207 AM CDT MON JUN 7 2004

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR SOUTHEAST ARCHER AND
SOUTHERN CLAY COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED 16 MILES SOUTHWEST OF JOY AT 1207
AM CDT...MOVING SOUTH AT 5 MPH.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

PEOPLE IN ARCHER AND CLAY COUNTIES SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.

30
Special weather statement, Jun 7, 12:44 AM CST, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
144 AM CDT MON JUN 7 2004

TXZ090-070700-
CLAY TX-
144 AM CDT MON JUN 7 2004

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR CLAY COUNTY.

A STRONG THUNDERSTORM WAS LOCATED OVER HENRIETTA AT 144 AM CDT...
MOVING EAST AT 10 MPH.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

PEOPLE IN CLAY COUNTY SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING
WEATHER CONDITIONS.

30
Special weather statement, Jun 7, 1:11 AM CST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
211 AM CDT MON JUN 7 2004

TXZ086-090-070730-
CLAY TX-WICHITA TX-
211 AM CDT MON JUN 7 2004

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR NORTHERN CLAY AND EASTERN
WICHITA COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED 3 MILES WEST OF JOLLY AT 211 AM
CDT...MOVING NORTHEAST AT 15 MPH.

SMALL HAIL AND WINDS AROUND 40 MPH ARE POSSIBLE.

PEOPLE IN CLAY AND WICHITA COUNTIES...INCLUDING THE CITY OF WICHITA
FALLS...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.

30
Special weather statement, Jun 7, 1:31 AM CST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
231 AM CDT MON JUN 7 2004

TXZ090-070745-
CLAY TX-
231 AM CDT MON JUN 7 2004

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR NORTHERN CLAY COUNTY.

A STRONG THUNDERSTORM WAS LOCATED OVER JOLLY AT 231 AM CDT...MOVING
NORTHEAST AT 15 MPH.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

PEOPLE IN CLAY COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.

30
Special weather statement, Jun 7, 1:44 AM CST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
244 AM CDT MON JUN 7 2004

TXZ086-089-070800-
ARCHER TX-WICHITA TX-
244 AM CDT MON JUN 7 2004

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR ARCHER AND WICHITA COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED OVER SOUTHWESTERN WICHITA FALLS AT
244 AM CDT...MOVING NORTHEAST AT 15 MPH.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

PEOPLE IN ARCHER AND WICHITA COUNTIES...INCLUDING THE CITY OF WICHITA
FALLS...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.

30

The radar

The Altus AFB radar (KFDR), 68 km away, was scanning. The volume nearest the first event began at 07:54 UTC.

Open the radar archive at this moment

Event by event

5 hail. Local standard time, as filed.

Hail, Wichita

When
June 7, 1:53 AM CST
Where
Wichita County, Wichita Falls
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
33.900, -98.500

Hail was observed on the southwest side of the city.

Hail, Wichita

When
June 7, 2:00 AM CST to 2:05 AM CST
Where
Wichita County, Wichita Falls
Measured
1.25 in hail
Reported by
GENERAL PUBLIC
Coordinates
33.900, -98.500

Hail was observed on Kemp Boulevard.

Hail, Wichita

When
June 7, 2:01 AM CST
Where
Wichita County, Wichita Falls
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
33.900, -98.500

Hail was reported on southwest side of the city.

Hail, Wichita

When
June 7, 2:05 AM CST
Where
Wichita County, Wichita Falls
Measured
1.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
33.900, -98.500

Hail was observed in downtown Wichita Falls.

Hail, Wichita

When
June 7, 2:39 AM CST
Where
Wichita County, Sheppard Afb
Measured
0.75 in hail
Reported by
OFFICIAL NWS OBS.
Coordinates
33.983, -98.500

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5409136, 5409137, 5409138, 5409139, 5409140.